Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 23, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 1, 2013, 4:14 AM CDT for Iron County, Madison County, Reynolds County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2013, 4:14 AM CDT (09:14 UTC)
- Expired
- Jun 1, 2013, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iron County, MO, Madison County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 4:52 AM CDT | HEAVY RAIN 2.7 | Lesterville, MO | 24 HOUR TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2316 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 16.6
The text
As transmitted, in the capitals the NWS used until 2016.
908
WGUS53 KLSX 010914
FFWLSX
MOC093-123-179-011500-
/O.NEW.KLSX.FF.W.0023.130601T0914Z-130601T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
414 AM CDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IRON COUNTY IN SOUTHEAST MISSOURI...
MADISON COUNTY IN SOUTHEAST MISSOURI...
REYNOLDS COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 1000 AM CDT
* AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL APPROACHING
THE WARNED AREA. RADAR ESTIMATES SHOW THAT ONE TO THREE INCHES OF
RAIN HAS ALREADY FALLEN ACROSS THE WARNED AREA...AND THE
ADDITIONAL HEAVY RAIN WILL LIKELY RUN OFF AS FLASH FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FREDERICKTOWN...IRONTON...ANNAPOLIS...ARCADIA...BELLEVIEW...
BIXBY...BUCKHORN...BUNKER...ELLINGTON...GARWOOD...GLOVER...JUNCTION
CITY...MARQUAND...OATES...PILOT KNOB...REYNOLDS...ROSELLE...SACO
AND VIBURNUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3706 9097 3710 9096 3710 9102 3714 9102
3720 9112 3725 9112 3726 9116 3750 9122
3751 9132 3760 9131 3759 9116 3774 9115
3773 9065 3764 9064 3764 9015 3731 9014
3732 9055 3727 9055 3727 9073 3705 9078
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:18 AM CDT, 56 minutes earlier.
Area forecast discussion, Jun 1, 3:18 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
318 AM CDT SAT JUN 1 2013
.SHORT TERM...(THROUGH LATE THIS AFTERNOON)
ISSUED AT 302 AM CDT SAT JUN 1 2013
CONVECTION OVER S MO CONTINUES TO PUSH EFFECTIVE BOUNDARY
SWD...WITH OBS NOW INDICATING THAT OUTFLOW HAS SAGGED INTO N AR.
OVERALL...INTENSIFY OF CONVECTION HAS DEFINITELY BEEN DECREASING
OVER THE LAST FEW HOURS...BUT POCKETS OF MODERATE AND HEAVY RAIN
ARE LINGERING IN A FEW OF OUR S COUNTIES. BECAUSE OF THIS WILL
CONTINUE THE FFA IN OUR FAR SE COUNTIES UNTIL 12Z....HOWEVER N OF
THESE COUNTIES ANY RAIN THIS MORNING WILL BE QUITE LIGHT SO WILL
CANCEL THE FFA IN THESE LOCATIONS. IN GENERAL...EXPECT A DECREASE
IN PRECIP ACROSS THE SE HALF OF THE CWA THIS MORNING...WITH A BIT
OF AN UPTICK ONCE AGAIN THIS AFTERNOON AS COLD FRONT AND YET
ANOTHER SHORTWAVE DROPS INTO THE AREA DURING MAX HEATING. PRECIP
COVERAGE THIS AFTERNOON WILL LIKELY HINGE ON HOW MUCH AMS WILL BE
ABLE TO RECOVER IN THE WAKE OF LAST NIGHT AND THIS MORNINGS
RAINS...AND AM BEGINNING TO THINK THAT DESTABILIZATION MAY BE
INHIBITED BY CONSIDERABLE CONVECTIVE DEBRIS THAT MODELS ARE
FORECASTING TO LINGER OVER AREA. A FEW STRONG STORMS ARE NOT
TOTALLY OUT OF THE QUESTION...BUT AS SUGGESTED BY THE DAY1 OUTLOOK
MAIN SEVERE WEATHER THREAT WILL BE WITH GREATER INSTABILITY AND
STRONGER SHEAR...WHICH WILL PRIMARILY BE S AND SE OF CWA.
TRUETT
.LONG TERM...(SATURDAY THROUGH NEXT FRIDAY)
ISSUED AT 350 PM CDT FRI MAY 31 2013
COMPLETE LONG RANGE DISCUSSION WILL BE ISSUED BY 430 AM.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 621 PM CDT FRI MAY 31 2013
FOCUS WILL BE TSRA THIS EVENING AND INTO OVERNIGHT. EXPECT A
RAPIDLY EVOLVING SITUATION TONIGHT AND WILL KEEP UPDATES GOING AS
NEEDED. NUMEROUS TSRA HEADED INTO STL/SUS/CPS THAT WILL BE CAPABLE
OF PRODUCING TORNADOES/HAIL/HIGH WINDS. TSRA ARE CURRENTLY MOVING
E OF COU AREA...BUT ANTICIPATE SOME MORE DEVELOPMENT BEHIND THE
FIRST LINE THIS EVENING. UIN WILL SEE SOME ISOD TS WITH SHRA THIS
EVENING...BUT CURRENTLY DO NOT ANTICIPATE SVR WX ATTM.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR CRAWFORD MO-
FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON MO-MADISON MO-
OSAGE MO-REYNOLDS MO-ST. CHARLES MO-ST. FRANCOIS MO-ST.
LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-
WASHINGTON MO.
IL...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BOND IL-
CLINTON IL-FAYETTE IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, May 31, 4:03 PM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 403 PM CDT FRI MAY 31 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 403 PM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ANOTHER ROUND OF THUNDERSTORMS WILL OCCUR TONIGHT. THE STORMS ARE EXPECTED TO BE SEVERE. DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE LIKELY WITH THESE STORMS. THE THUNDERSTORMS WILL ALSO BE PRODUCING HEAVY RAINFALL...SO THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE STILL LIKELY ON SATURDAY...PRIMARILY OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. A FEW OF THESE STORMS MAY BE SEVERE. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TONIGHT. IN ADDITION TO SEVERE WEATHER...SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALLS OF OVER AN INCH OR ANY FLOODING THAT THEY OBSERVE. CARNEY
In the hours before
Local storm report, Jun 1, 12:27 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1227 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM HAIL FARMINGTON 37.78N 90.43W
05/31/2013 E0.25 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
GKSLocal storm report, Jun 1, 1:49 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
149 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD 4 W SULLIVAN 38.22N 91.24W
06/01/2013 FRANKLIN MO LAW ENFORCEMENT
SHAWNEE FORD ROAD CLOSED DUE TO FLOODING
&&
TILLYLocal storm report, Jun 1, 1:58 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
158 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 AM FLASH FLOOD 5 SW WARRENTON 38.77N 91.21W
06/01/2013 WARREN MO LAW ENFORCEMENT
FLOODING ON HIGHWAY 94 AND HIGHWAY B
&&
GKSLocal storm report, Jun 1, 2:00 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
200 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM FLASH FLOOD HAZELWOOD 38.78N 90.36W
06/01/2013 ST. LOUIS MO LAW ENFORCEMENT
FLOODING ON AUBUSHONE AND PESON ROADS
&&
GKSLocal storm report, Jun 1, 2:02 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
202 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD FENTON 38.54N 90.45W
06/01/2013 ST. LOUIS MO LAW ENFORCEMENT
FLOODING ON THE 4300 BLOCK OF THEISS ROAD IN SOUTH
COUNTY
&&
GKSLocal storm report, Jun 1, 4:00 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM FLASH FLOOD CENTREVILLE 38.58N 90.10W
06/01/2013 ST. CLAIR IL TRAINED SPOTTER
FLOODED ROAD ALONG IL ROUTE 13 BETWEEN BUSCH DRIVE AND
IL 157 AT THE RAILROAD. ONE CAR PARTIALLY SUBMERGED.
FIRE DEPT AND IDOT CLOSED THE ROAD.
&&
KANOFSKYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:16 PM CDT | Tornado Warning | LSX | Lincoln | 29 min |
| May 31, 7:26 PM CDT | Tornado Warning | LSX | Franklin | 34 min |
| May 31, 7:30 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Lincoln, Saint Charles, Saint Louis, Warren | 45 min |
| May 31, 7:48 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 27 min |
| May 31, 7:59 PM CDT | Tornado Warning | LSX | Franklin, Jefferson, Saint Louis | 31 min |
| May 31, 8:08 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 37 min |
| May 31, 8:12 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 48 min |
| May 31, 8:26 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis | 34 min |
| May 31, 8:43 PM CDT | Flash Flood Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren, City of Saint Louis | 6 hr |
| May 31, 10:43 PM CDT | River Flood Warning | LSX | Saint Charles | 38 hr |
| May 31, 10:55 PM CDT | River Flood Warning | LSX | Franklin | 4 days |
| May 31, 11:02 PM CDT | Flash Flood Warning | LSX | Crawford, Jefferson, Washington | 6 hr |
| May 31, 11:25 PM CDT | Areal Flood Warning | LSX | Boone, Cole, Moniteau | 5 hr |
| May 31, 11:54 PM CDT | Areal Flood Warning | LSX | Callaway | 9 hr |
| Jun 1, 12:58 AM CDT | Areal Flood Warning | LSX | Cole, Gasconade, Moniteau, Osage | 8 hr |
| Jun 1, 2:29 AM CDT | Areal Flood Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren, City of Saint Louis | 7 hr |
| Jun 1, 3:55 AM CDT | Areal Flood Warning | LSX | Boone, Cole, Moniteau | 12 hr |
| Jun 1, 4:35 AM CDT | River Flood Warning | LSX | Crawford, Washington | 32 hr |
| Jun 1, 4:35 AM CDT | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| Jun 1, 4:35 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| Jun 1, 5:03 AM CDT | Areal Flood Warning | LSX | Crawford, Iron, Jefferson, Saint Louis, Washington, City of Saint Louis | 6 hr |
| Jun 1, 8:57 AM CDT | Areal Flood Warning | LSX | Cole, Gasconade, Moniteau, Osage | 7 hr |
| Jun 1, 9:31 AM CDT | Areal Flood Warning | LSX | Franklin | 8 hr |
| Jun 1, 9:50 AM CDT | Areal Flood Warning | LSX | Iron, Madison, Reynolds | 12 hr |
| Jun 1, 3:55 PM CDT | Areal Flood Warning | LSX | Cole, Gasconade, Osage | 6 hr |
| Jun 1, 5:28 PM CDT | Areal Flood Warning | LSX | Franklin | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.